Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 178, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 1999, 6:45 PM CDT for Logan County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 1999, 6:45 PM CDT (23:45 UTC)
- Expired
- Aug 23, 1999, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Logan County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:26 PM CDT | Thunderstorm Wind 52 | Lincoln, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILX 232349 SVRSPI ILC107-240030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 645 PM CDT MON AUG 23 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 730 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORM ALONG A LINE EXTENDING ALONG A LINE FROM 3 MILES NORTHEAST OF MORTON TO 19 MILES NORTHWEST OF LINCOLN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ATLANTA IF YOU ARE IN THE WARNED AREA...GET INDOORS AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENTFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:40 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 23, 2:40 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT MON AUG 23 1999 CONCERNS ARE POSSIBLE SVR TSTMS NEXT 10 HRS AND PCPN AND TEMPS NEXT 48 HRS IS ANOTHER CONCERN. LATEST SFC ANALYSIS SHOWS LOW PRESSURE IN THE UPPER MS VALLEY WITH A COLD FRONT EXTENDED FROM SOUTHERN MN SOUTHWEST INTO CENTRAL PLAINS STATES. LATEST WV LOOP SHOWS VERY STRONG VORT MAX IN UPPER MS VALLEY DIVING SOUTHEAST TOWARDS NORTHWEST ILLINOIS THIS EVENING. LATEST SATELLITE ALSO SHOWING EXTENSIVE AC-CI DECK ACROSS THE NORTHERN CWA. LATEST ADAP/MSAS/LAPS SHOWING INCREASE INSTABILITY OF LI/S -6 AND CAPES NEAR 3000 J/KG IN EASTERN IOWA INTO NORTHWEST ILLINOIS. LATEST KDVN RADAR SHOWING SOME STRONG/SVR STORMS FORMING A LINE OVER EASTERN IOWA. KILX RADAR SHOWING SOME SHRA DEVELOPING OVER NORTHWEST CWA. MODELS INITIALIZED WELL BUT BELIEVE ETA WAS A LITTLE BETTER. HOWEVER AGAIN NGM HAS BEEN BETTER IN PAST SEVERAL RUNS. MODELS ARE IN FAIR AGREEMENT WITH THE TROF MOVE EAST AND FORM A CUT OFF LOW NEXT 48 HRS. WILL MAINLY GO WITH ETA SOLUTION IN SHORT RUN WHICH WAS A LITTLE BETTER ON INTIALIZATION. HOWEVER GOING WITH NGM SOLUTION ON THE LONGER RANGE ON SOME OF PLACEMENT OF FEATURES. AS SYSTEM CUTS OFF IT WILL SLOW TO MOVE OUT. MODELS PLACING SOME 70H DRY AIR TOWARDS IOWA LATE THIS AFTERNOON AND INTO NORTHERN MO THIS EVENING. MID LEVEL SPEED MAX ALSO EXPECTED TO MOVE NORTHERN MO THIS EVENING WHICH WILL ENHANCE POSSIBLE SEVRE TSTMS IN NEXT 10 HRS. MODELS ARE INDICATING THE SYSTEM WILL SLOW DOWN. LATEST MODEL SOUNDINGS ARE ALSO INDICATING STILL REALTIVELY MOIST AT MID LEVELS THRU 48HRS. EXPECT SOME SCATTERED SHOWERS TO CONTINUE INTO WEDNESDAY AND POSSIBLY SOUTHEAST UNTIL END OF THE WEEK AS THE MRF BRINGS IN NEXT IMPULSE TO MOVE IT OUT. FOR TEMPERATURES...WILL GO WITH BLEND OF FWC/FAN NEXT 48 HRS BUT LEANING TOWARDS COOLER FAN TEMPS. EXTENDED COMPLEX AND TRICKY...TRIED AND PLACE THINGS AND COORDINATED AS BEST AS POSSIBLE HOWEVER THE TASK IS NEXT TO IMPOSSIBLE. COORDINATED WITH KCHI AND KDVN. PRELIMINARY CCF SPI WB 062/078 061/081 62 13843 PIA WB 062/077 061/081 62 13843 DEC WE 063/077 062/081 62 13843 CMI WE 062/077 061/080 62 13864 MTO WE 063/079 062/080 63 13864 LWV TE 063/079 063/081 63 13674 .ILX...NONE. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 48 min |
| Aug 23, 5:49 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 41 min |
| Aug 23, 6:18 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 42 min |
| Aug 23, 6:35 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 40 min |
| Aug 23, 6:57 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 33 min |
| Aug 23, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.